Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 22, 2018, 4:04 PM EDT for Haralson County, Paulding County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2018, 4:04 PM EDT (20:04 UTC)
- Expired
- Jun 22, 2018, 4:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Haralson County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 60 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
380
WWUS82 KFFC 222004
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT FRI JUN 22 2018
GAZ031-041>043-222045-
Douglas GA-Haralson GA-Carroll GA-Paulding GA-
404 PM EDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGLAS...
HARALSON...NORTHERN CARROLL AND PAULDING COUNTIES UNTIL 445 PM EDT...
At 403 PM EDT...a strong thunderstorm was over Tallapoosa, or 9 miles
southwest of Buchanan...moving east at 40 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Douglasville, Dallas, Buchanan, Villa Rica, Bremen, Temple, Hiram,
Tallapoosa, Mount Zion, Waco, Bowdon Junction, Brownsville,
Draketown, Winston, Lake Val-Do-Mar, New Hope and New Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3400 8479 3385 8472 3381 8472 3381 8470
3375 8468 3361 8533 3379 8536
TIME...MOT...LOC 2003Z 250DEG 33KT 3371 8532
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 22, 3:29 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 22, 3:29 PM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 329 PM EDT Fri Jun 22 2018 .SHORT TERM /Tonight through Saturday Night/... The closed upper low over the OH Valley will drift slowly northeast into the Great Lakes area on Saturday and weaken. North and central GA will remain in a broad trough through tonight...with the upper flow becoming more zonal on Saturday. Weak impulses will persist and rotate around the trough. The air mass will continue to destabilize and showers and thunderstorms will continue to develop and move across the area through this evening. The convection today and tomorrow will be enhanced by diurnal heating but expect some storms to linger overnight...mainly north and west. Moderate instability this afternoon should support a few strong to severe storms with damaging wind and hail possible. Otherwise not as hot mainly north and west due to more clouds...but much of central GA will still reach into the low and mid 90s with overall fewer clouds and lower chances for thunderstorms. Heat index values will remain below advisory criteria tomorrow. 41 .LONG TERM /Sunday through Friday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... Not much change in the over all pattern for the next 7 days. North and Central GA stays in West to northwesterly upper level flow through the middle of next week. This will allow waves and moisture to continue to move across the area keeping the Southeastern U.S. convectively active through the period. Still expecting mainly diurnally driven storms each day as instabilities peak everyday between 18z-00z across the CWA. The airmass is also expected to stay fairly moist with PWs in the 1.5 to 1.9 inch range through day 7 as well. Temperatures remain warm through the weekend and into next week. With dewpoints in the 70s and above normal temperatures, heat index values will creep into the lower 100s almost every day, especially over portions of central and eastern Georgia. Although we are not anticipating having to issue any heat advisories...those spending prolonged periods outdoors should take frequent breaks and drink plenty of water. 01 && .AVIATION... 18Z Update... Ceilings should be vfr this afternoon...ranging from BKN040-050 and then scattering this evening. Also looking for patchy layers of mid and high clouds. Expect some mvfr and possibly ifr ceilings to form toward sunrise and then gradually lift during Saturday morning. Showers will again develop this afternoon and evening and have continued with a tempo to all taf sites. A few storms could become severe mainly KATL to KAHN and north. Winds will remain on the west side. Saturday will be similar to today with mainly a diurnal thunderstorm pattern. //ATL Confidence...18Z Update... Medium on ceilings trends after 00z. Medium to high on all other elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 89 72 94 / 60 50 10 20 Atlanta 72 90 74 92 / 60 50 20 20 Blairsville 64 83 67 86 / 60 50 30 40 Cartersville 70 87 72 92 / 60 60 20 30 Columbus 75 93 75 94 / 60 50 10 10 Gainesville 70 86 72 90 / 60 50 20 30 Macon 74 93 74 96 / 60 50 10 20 Rome 69 87 72 92 / 60 60 20 30 Peachtree City 72 91 73 93 / 60 50 10 20 Vidalia 75 94 76 97 / 50 30 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....BDL AVIATION...41
Hazardous weather outlook, Jun 22, 9:00 AM EDT, 7 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 900 AM EDT Fri Jun 22 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 900 AM EDT Fri Jun 22 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered to numerous thunderstorms are expected across north and central Georgia this afternoon into tonight. Some storms will be severe, most so north and west of Atlanta. The main hazards will be damaging winds, frequent lightning, and isolated flooding from heavy rainfall. An isolated tornado will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... There is a chance of thunderstorms everyday for the next week, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with gusty winds, frequent lightning and isolated flooding from heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jun 22, 3:04 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
304 PM EDT FRI JUN 22 2018
GAZ001>003-221945-
Catoosa GA-Walker GA-Dade GA-
304 PM EDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...
NORTHWESTERN WALKER AND NORTHERN DADE COUNTIES UNTIL 345 PM EDT...
At 303 PM EDT...a strong thunderstorm was over Russell Cave National
Monument, or near Bridgeport...moving east at 45 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Lakeview, Indian Springs, Graysville, Blue Spring, Cole
City, Wildwood, Fairview, Stephensville, Boynton, Chattanooga
Valley, New England, Morganville, Hooker and East Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8506 3487 8505 3486 8559 3498 8560
TIME...MOT...LOC 1903Z 266DEG 39KT 3497 8577
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jun 22, 3:39 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
339 PM EDT FRI JUN 22 2018
GAZ001>003-222030-
Catoosa GA-Walker GA-Dade GA-
339 PM EDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA...NORTHERN WALKER AND
NORTHEASTERN DADE COUNTIES UNTIL 430 PM EDT...
At 338 PM EDT...a strong thunderstorm was over Hooker, or 7 miles
northeast of Trenton...moving east at 35 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Lakeview, Indian Springs, Graysville, Blue Spring,
Wildwood, Fairview, Boynton, Chattanooga Valley, New England,
Morganville, Hooker and Apison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3497 8498 3497 8500 3494 8500 3492 8501
3491 8502 3489 8502 3489 8501 3488 8501
3486 8503 3486 8506 3485 8506 3488 8554
3498 8554 3499 8498
TIME...MOT...LOC 1938Z 269DEG 30KT 3498 8545
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 22, 4:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT FRI JUN 22 2018
GAZ031-041>043-222045-
Douglas GA-Haralson GA-Carroll GA-Paulding GA-
404 PM EDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGLAS...
HARALSON...NORTHERN CARROLL AND PAULDING COUNTIES UNTIL 445 PM EDT...
At 403 PM EDT...a strong thunderstorm was over Tallapoosa, or 9 miles
southwest of Buchanan...moving east at 40 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Douglasville, Dallas, Buchanan, Villa Rica, Bremen, Temple, Hiram,
Tallapoosa, Mount Zion, Waco, Bowdon Junction, Brownsville,
Draketown, Winston, Lake Val-Do-Mar, New Hope and New Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3400 8479 3385 8472 3381 8472 3381 8470
3375 8468 3361 8533 3379 8536
TIME...MOT...LOC 2003Z 250DEG 33KT 3371 8532
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:21 PM EDT | Special Weather Statement | FFC | Emanuel | 24 min |
| Jun 22, 3:04 PM EDT | Special Weather Statement | FFC | Catoosa | 41 min |
| Jun 22, 3:39 PM EDT | Special Weather Statement | FFC | Catoosa | 51 min |
| Jun 22, 4:06 PM EDT | Special Weather Statement | FFC | Morgan, Newton | 39 min |
| Jun 22, 4:22 PM EDT | Special Weather Statement | FFC | Whitfield | 23 min |
| Jun 22, 4:48 PM EDT | Special Weather Statement | FFC | Cobb | 42 min |
| Jun 22, 4:49 PM EDT | Special Weather Statement | FFC | Fannin | 41 min |
| Jun 22, 5:08 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth | 52 min |
| Jun 22, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth, Fulton, Gwinnett, Hall | 32 min |
| Jun 22, 5:17 PM EDT | Special Weather Statement | FFC | Cobb, Douglas, Paulding | 28 min |
| Jun 22, 5:26 PM EDT | Special Weather Statement | FFC | DeKalb, Gwinnett | 49 min |
| Jun 22, 5:29 PM EDT | Special Weather Statement | FFC | Oglethorpe | 46 min |
| Jun 22, 5:36 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 24 min |
| Jun 22, 5:38 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall, Lumpkin | 37 min |
| Jun 22, 5:39 PM EDT | Special Weather Statement | FFC | Douglas | 51 min |
| Jun 22, 5:46 PM EDT | Special Weather Statement | FFC | Greene, Wilkes | 44 min |
| Jun 22, 5:51 PM EDT | Special Weather Statement | FFC | Troup | 39 min |
| Jun 22, 5:56 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Douglas, Fulton | 49 min |
| Jun 22, 6:00 PM EDT | Special Weather Statement | FFC | DeKalb | 45 min |
| Jun 22, 6:10 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Jackson | 50 min |
| Jun 22, 6:15 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Troup | 45 min |
| Jun 22, 6:28 PM EDT | Special Weather Statement | FFC | Heard | 32 min |
| Jun 22, 6:33 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard | 27 min |
| Jun 22, 6:38 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale, Walton | 37 min |
| Jun 22, 6:51 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Jackson, Oconee | 39 min |
| Jun 22, 6:55 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Heard, Lamar, Meriwether, Pike and 1 more | 35 min |
| Jun 22, 7:03 PM EDT | Special Weather Statement | FFC | Clayton | 42 min |
| Jun 22, 7:09 PM EDT | Special Weather Statement | FFC | Oconee, Walton | 51 min |
| Jun 22, 7:18 PM EDT | Special Weather Statement | FFC | Oglethorpe | 27 min |
| Jun 22, 7:22 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Clayton, Fayette, Henry, Newton, Rockdale and 1 more | 53 min |
| Jun 22, 7:32 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker, Whitfield | 43 min |
| Jun 22, 7:55 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 35 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.